Thunderstorm Wind, Coshocton
- When
- October 24, 10:00 PM EST
- Where
- Coshocton County, Coshocton
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.267, -81.850
A line of thunderstorms associated with a strong cold front passed across East Central Ohio. Several trees were downed across the area from the strong straight-line winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A line of thunderstorms associated with a strong cold front passed across East Central Ohio. Several trees were downed across the area from the strong straight-line winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Oct 24, 9:44 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1044 PM EDT WED OCT 24 2001 UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH. FCSTID = 66 PIT 48 52 34 44 / 80 10 30 40 HLG 48 52 34 44 / 80 10 30 40 MGW 48 52 34 44 / 80 10 30 40 ZZV 47 50 35 46 / 90 10 30 30 PHD 47 50 35 46 / 90 10 30 30 FKL 46 47 32 39 / 90 10 30 50 DUJ 46 48 32 39 / 90 10 30 50 LBE 48 52 33 43 / 80 10 30 50 BTP 46 48 32 39 / 90 10 30 50 IDI 48 51 33 43 / 80 10 30 50 ODM 48 52 30 43 / 80 10 0 50 .PBZ... MD...WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONE MDZ001. OH...TORNADO WATCH UNTIL MIDNIGHT EDT THURSDAY FOR ZONES OHZ048... OHZ057. SEVERE THUNDERSTORM WATCH UNTIL 400 AM EDT THURSDAY FOR ZONES OHZ039>041...OHZ049>050...OHZ058>059...OHZ068>069. WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH UNTIL 400 AM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 400 AM EDT THURSDAY FOR ZONES WVZZ001>004...WVZ012...WVZ021>022. WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. CAT
OHZ048-057-250400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 636 PM EDT WED OCT 24 2001 TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR THE FOLLOWING COUNTIES... IN OHIO... COSHOCTON MUSKINGUM REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
OHZ039>041-048>050-057>059-068-069-250230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 924 PM EDT WED OCT 24 2001 ...A LINE OF THUNDERSTORMS WAS MOVING TOWARD EAST-CENTRAL OHIO... POWERFUL THUNDERSTORMS WITH DAMAGING WINDS WERE PUSHING ACROSS WESTERN OHIO THIS EVENING. THE STORMS WERE MOVING EAST ABOUT 40 MPH AND WILL MOVE INTO COSHOCTON AND MUSKINGUM COUNTIES AROUND 1030 PM. THE STORMS MAY BEGIN TO DIMINISH...HOWEVER...THEY COULD STILL MOVE INTO EAST-CENTRAL OHIO WITH VERY STRONG WINDS. A GUST OF ALMOST 70 MPH WAS RECORDED AT THE NATIONAL WEATHER SERVICE OFFICE IN WILMINGTON OHIO. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL RADIO AND TV STATIONS FOR MORE INFORMATION AS THESE STORMS GET CLOSER. BE PREPARED FOR TOPPLED TREES...DOWNED POWER LINES AND POSSIBLE POWER OUTAGES.
OHZ039>041-049-050-058-059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-250800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1027 PM EDT WED OCT 24 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 400 AM EDT THURSDAY MORNING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA GUERNSEY HARRISON JEFFERSON MONROE NOBLE TUSCARAWAS <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
The Cleveland radar (KCLE), 127 km away, was scanning. The volume nearest the first event began at 03:01 UTC.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268197, 5268198, 5268199, 5268200.